Hail, Yuma
- When
- August 14, 3:46 PM MST
- Where
- Yuma County, 5 mi NNW of Yuma
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.183, -102.750
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 14, 1:33 PM MST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT SAT AUG 14 2004 .DISCUSSION...MAIN FORECAST CONCERN ARE THE EFFECTS OF THE FRONT DEPICTED BY MODELS TO MOVE INTO THE FORECAST AREA ON MONDAY. HAVE GONE CLOSER TO A GFS SOLUTION...BUT COMPROMISES ABOUND. THE PATTERN HAS CHANGED LITTLE IN THE PAST 24 HOURS AND IS EXPECTED TO CHANGE LITTLE IN DURING THE ENTIRE FORECAST PERIOD. THIS WILL LEAVE THE TRI-STATE REGION OF THE CENTRAL HIGH PLAINS OPEN TO THE INFLUENCES OF SHORT WAVE TROUGHS MOVING THROUGH THE NORTHWEST FLOW ALOFT WITH THE RIDGE IN PLACE OVER THE INTERMOUNTAIN WEST AND WESTERN U.S....THE LOW OFF THE PACIFIC NORTHWEST SPURTING BITS OF ENERGY EASTWARD TO TOP THE RIDGE...AND ADDITIONAL ENERGY KEEPING THE LOW OVER THE HUDSON BAY GENERALLY IN PLACE THROUGH THE FORECAST PERIOD. A FEW THUNDERSTORMS DEVELOPING IN EASTERN COLORADO THIS AFTERNOON MAY MOVE INTO FAR WESTERN KANSAS THIS EVENING. SUNDAY EVENING... SHORT WAVE ENERGY MOVING THROUGH THE CENTRAL PLAINS MAY HELP SPAWN A FEW THUNDERSTORMS ACROSS SOUTH CENTRAL NEBRASKA AND CENTRAL KANSAS. THE MODELS DEPICT THE FRONT MOVING THROUGH THE FORECAST AREA ON MONDAY...BUT FEEL IT MAY BE A BIT TOO FAST AND HAVE DELAYED IT UNTIL MONDAY EVENING. HAVE KEPT TEMPS WARMER ON MONDAY BEFORE COOLING THEM DOWN A FEW DEGREES ON TUESDAY. HAVE THEN KEPT PRECIPITATION MAINLY ALONG AND SOUTH OF THE FRONTAL BOUNDARY MONDAY EVENING. FROM TUESDAY THROUGH SATURDAY...HAVE KEPT A MENTION OF AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MAJORITY OF THE REGION EACH AFTERNOON AND EVENING AS THE UNCERTAINTY OF TIMING AND PLACEMENT OF SHORT WAVE ENERGY IN THE NORTHWEST FLOW CONTINUE TO PLAGUE THE FORECAST. TEMPERATURES SHOULD REMAIN NEAR NORMAL WITH HIGHS IN THE MID TO UPPER 80S AND LOWS MAINLY BETWEEN 55 AND 60. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT AUG 14 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1040 AM MDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE FAVORED TERRAIN AREAS OF EASTERN COLORADO AFTER 3 PM MDT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY AREA FOR SEVERE WEATHER WILL BE WEST OF A LINE FROM BENKELMAN TO GOODLAND TO LEOTI. THUNDERSTORMS MAY PERSIST INTO THE EVENING HOURS WITH A CONTINUED THREAT FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS JUST ABOUT EVERYDAY AS THE WEATHER PATTERN CHANGES VERY LITTLE. THE BEST CHANCE FOR LATE AFTERNOON AND EVENING STORMS WILL BE OVER FAR EASTERN COLORADO WHERE STORMS COME OFF THE FRONT RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. MWM
The Goodland radar (KGLD), 128 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
5 hail. Local standard time, as filed.
Minor flooding in fields.
Hail has continued for 20 minutes. Vehicle windshield broken.
House shingles damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419236, 5419237, 5419238, 5419239, 5419240.